Hello Everyone, Sorry not been on for a while, hope everyone is not in too much pain. Just wondered I've been put on gabapentin 100mg 3 times a day, 200mg second week then 300mg 3times a day. I take Tramadol as well. I'm just a bit scared of what side effects I will get from this one. I was on Amitryptyline but was still waking up 4/5 times a night. Made me go to the lavatory all through the night. What type of reaction has anyone else had?

8 Replies

  • Hi, I was put on gabapentin after my gp told me codeine does not work for fibro. I found it very helpful - but it takes a few weeks to get into your system and work, so you need to stick with it. I found the first few weeks it made me drowsy and a bit out of it, but I found that by taking my last dosage last thing at night it did help. It's the only thing that dulls the fibro pain for me. the only side effect I have had is the occasional drowsy feeling and a little weight gain.

    Talk to your pharmacist - I found my pharmacist more helpful than my doc re taking medication and possible side effects and interactions.

  • Thankyou so much. Hope your pain is under better control than mine. X

  • You will find a full description of Gabapentin here on the Pain Society's website

    Side effects vary from person to person. Some people report weight gain, and this is due to increased appetite so watch out for snacking. Also sleepiness can be a problem, and if the dose is set too high for you, you might feel a bit distanced from what's going on around you. If that happens, see your GP immediately and discuss the dose.

  • I had terrible side effects with Gabapentin, it didn't suit, that's not to say it wont be suitable for you. Good luck x

  • Hi thanks for your comments, well going to start tomorrow so I hope it goes ok, you take care of yourself x

  • Thankyou very much for that, I will go on the website. Take care x

  • I am so genuinely sorry to read this and I have never used Gabapentin nor Amitriptyline but I want to sincerely wish you all the best of luck.

    All my hopes and dreams for you


  • Hello

    I've had Fibro over 30 years and suffer with constant severe pain. I'm taking the max of Gabapentin daily and it does take the edge off my pain.

    It can make you feel a little drowsy initially, so it can be a good idea to start it over a weekend or when you don't have much on. This soon wears off.

    Gabapentin is a common medication prescribed for Fibro. The biggest downside is that weight gain can be a big side effect. I guess it's weighing up how bad your pain is.

    You will need to give it a few weeks to start working.

    Just my opinion but until you give it a try you won't know. Good luck. I do hope that it works for you x

You may also like...